MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SVCE REPL ASCOPE ACLV 2.7 X; ARTHROSCOPE

SMITH & NEPHEW, INC. SVCE REPL ASCOPE ACLV 2.7 X; ARTHROSCOPE
Model Number 7205682S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/19/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the arthroscope has its distal lens broken.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10: h2, h6.The device, which was not used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.If the product is returned in the future the complaint can be reopened and evaluated.
 
Additional Manufacturer Narrative
The device, which was not used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the scope to have severe distal tip and fiber damage, a cracked weld and negative lens damage.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be trended to assess for any necessary corrective actions.This failure is confirmed not originate from manufacturing, packaging, or labeling defects.This damage is caused by contact with another source.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.No further investigation is required.

Brand Name
SVCE REPL ASCOPE ACLV 2.7 X
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10515478
Report Number3003604053-2020-00101
Device Sequence Number3539362
Product Code HRX
UDI-Device Identifier03596010388759
UDI-Public03596010388759
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7205682S
Device Catalogue Number7205682S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer08/19/2020
11/03/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date10/05/2020
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1